| Model Number |
8886627761 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Necrosis (1971); Unspecified Tissue Injury (4559)
| Date of Event |
01/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
According to the reporter, twenty days after an open routine ovariohysterectomy veterinary procedure, where the device was used for ligatures in the abdomen, there was a severe suture reaction.The uterine stump was necrotic from the bladder.Additional surgeries were performed to remove the necrotic part; the right ureter was also dissected.A tertiary procedure was required to reattach the ureter and further reduce necrotic uterine and, left ovarian stumps.This resulted in an extended hospital stay and a specialist referral center.